Alert archive / Florida / Coastal Flood Statements in 2015

Coastal Flood Statement 6, NWS Key West, FL

October 1, 2015Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Oct 1, 2015, 4:04 AM EDT for Monroe County, Florida. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2015, 4:04 AM EDT (08:04 UTC)
Expired
Oct 2, 2015, 8:57 AM EDT
In force
29 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2015-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2015-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1995 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WHUS42 KKEY 010804
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
404 AM EDT THU OCT 1 2015

FLZ076>078-012200-
/O.CAN.KKEY.CF.Y.0001.000000T0000Z-151001T1000Z/
/O.NEW.KKEY.CF.S.0006.151001T0804Z-151001T2200Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
404 AM EDT THU OCT 1 2015

...PERIODIC MINOR FLOODING LIKELY IN LOW-LYING AREAS TODAY...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN
  COMBINATION WITH THE SPRING TIDES WILL LEAD TO COASTAL FLOODING OF
  LOW-LYING AREAS IN THE FLORIDA KEYS FOR TODAY.

* TIMING...WATER LEVELS WILL RISE TO ABOUT A FOOT ABOVE THE PREDICTED
  VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED
  TIMES OF HIGH TIDE RANGE FROM NOON TO 400 PM IN THE LOWER AND
  MIDDLE KEYS...AND BETWEEN 1100 AM TO 300 PM IN THE UPPER KEYS.
  WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR
  LOCATIONS OF EASTERN FLORIDA BAY... INCLUDING BLACKWATER AND
  BUTTONWOOD SOUNDS.

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST 
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  LOW- LYING DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

* THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL
  LEVELS ARE CHANGING LITTLE. SUBSEQUENTLY...COASTAL FLOODING WILL
  LIKELY PERSIST FOR THE AT LEAST THE NEXT DAY OR SO. 

&&

$$
APA
3 follow-up statements
466 
WHUS42 KKEY 011954
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
354 PM EDT THU OCT 1 2015

FLZ076>078-021000-
/O.EXT.KKEY.CF.S.0006.000000T0000Z-151002T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
354 PM EDT THU OCT 1 2015

...MINOR COASTAL FLOODING CONTINUES OVERNIGHT IN LOW-LYING AREAS...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO
  COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS OVERNIGHT.

* TIMING...WATER LEVELS WILL RISE TO ABOUT A FOOT ABOVE THE PREDICTED
  VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE PREDICTED
  TIMES OF HIGH TIDE RANGE FROM 100 AM TO 300 AM IN THE LOWER AND
  MIDDLE KEYS...AND BETWEEN 400 AM AND 600 AM IN THE UPPER KEYS.
  WATER LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR
  LOCATIONS OF EASTERN FLORIDA BAY... INCLUDING BLACKWATER AND
  BUTTONWOOD SOUNDS.

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW-
  LYING DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

* THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED 
  TIDAL LEVELS ARE CHANGING LITTLE. SUBSEQUENTLY...COASTAL 
  FLOODING WILL LIKELY PERSIST FOR THE AT LEAST THE NEXT DAY OR 
  SO. 

&&

$$

CLR
381 
WHUS42 KKEY 020949
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
549 AM EDT FRI OCT 2 2015

FLZ076>078-022200-
/O.EXT.KKEY.CF.S.0006.000000T0000Z-151002T2200Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
549 AM EDT FRI OCT 2 2015

...MINOR COASTAL FLOODING OF LOW-LYING AREAS TODAY...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO
  COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS TODAY.

* TIMING...WATER LEVELS WILL RISE TO ABOUT ONE FOOT ABOVE PREDICTED
  VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. TIMES OF HIGH
  TIDE GENERALLY RANGE FROM 100 PM TO 300 PM THIS AFTERNOON. WATER
  LEVELS MAY NOT RECEDE APPRECIABLY BETWEEN HIGH TIDES FOR LOCATIONS
  OF EASTERN FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD
  SOUNDS.

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME
  DOCKS AND SEAWALLS WILL BE OVER-TOPPED.

* THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL
  LEVELS ARE CHANGING LITTLE. SUBSEQUENTLY...MINOR COASTAL FLOODING
  WILL LIKELY PERSIST THIS WEEKEND.

&&

$$
BS
257 
WHUS42 KKEY 021257
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
857 AM EDT FRI OCT 2 2015

FLZ076>078-030900-
/O.CAN.KKEY.CF.S.0006.000000T0000Z-151002T2200Z/
/O.NEW.KKEY.CF.Y.0002.151002T1257Z-151003T0900Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
857 AM EDT FRI OCT 2 2015

...COASTAL FLOOD ADVISORY IN EFFECT...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN
  COMBINATION WITH SPRING TIDES WILL LEAD TO COASTAL FLOODING OF LOW-
  LYING AREAS IN THE FLORIDA KEYS TODAY AND TONIGHT.

* TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST
  IN THE FLORIDA KEYS TODAY AND TONIGHT...ESPECIALLY ALONG PORTIONS
  OF FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THE
  HIGHER HIGH TIDES WILL OCCUR BETWEEN 1200 AM AND 600 AM EDT...
  DEPENDING ON LOCATION. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN
  HIGH TIDE ALONG PORTIONS OF FLORIDA BAY...INCLUDING BLACKWATER AND
  BUTTONWOOD SOUNDS.

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS
  AND SEAWALLS WILL BE OVER-TOPPED.

* THE METEOROLOGICAL EVENTS CAUSING THESE HIGHER THAN PREDICTED TIDAL
  LEVELS ARE CHANGING LITTLE. SUBSEQUENTLY...MINOR COASTAL FLOODING
  LIKELY WILL PERSIST THROUGH AT LEAST THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE SALTWATER
FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.

&&

$$

KASPER

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 30, 10:06 PM EDT, 5 hours 58 minutes earlier.

Area forecast discussion, Sep 30, 10:06 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1006 PM EDT WED SEP 30 2015

.DISCUSSION...
ISOLATED SHOWERS HAVE CLIPPED A FEW ISLAND LOCATIONS IN THE LOWER
AND UPPER KEYS THUS FAR INTO THE EVENING. CURRENT ECHOES ARE WEAK AND
FAVORING THE ATLANTIC WATERS SOUTH OF THE DRY TORTUGAS AND THE UPPER
KEYS. WINDS ARE MODERATE FROM THE NORTHWEST ACROSS THE LOCAL SERVICE
AREA. UNDER PARTLY CLOUDY SKIES...TEMPERATURES ALONG THE ISLAND CHAIN
ARE BETWEEN 80 AND 85 DEGREES.

THE LATE EVENING LOCAL SOUNDING INDICATES A DEEP MODERATE NORTHWEST
BREEZE...UP TO ABOUT 15000 FEET. WINDS ARE LIGHTER ABOVE THAT. THE
AIRMASS REMAINS MOIST AND CONDITIONALLY UNSTABLE. WITH LITTLE LOW
LEVEL CONVECTIVE RESISTANCE...A FEW SHOWERS AND THUNDERSTORMS ARE
POSSIBLE OVERNIGHT. HAVE ALREADY SENT A ZONE UPDATE EARLIER THIS
EVENING TO REMOVE TRANSITIONAL WORDING AND SET THE INITIAL
PROBABILITY OF MEASURABLE PRECIPITATION AT A SLIGHT CHANCE. THE
REMAINDER OF SENSIBLE WEATHER ELEMENTS WERE UNTOUCHED.

&&

.MARINE...
SENT THE EVENING COASTAL WATERS UPDATE OUT A LITTLE EARLIER THIS
EVENING TO REDUCE THE EXPECTED SHOWER/TSTM COVERAGE TO ISOLATED FOR
THE REMAINDER OF THE FIRST PERIOD. ANALYSIS SHOWS THE WINDS ARE
TRACKING VERY CLOSE TO THE ADVERTISEMENT FROM THE AFTERNOON
ISSUANCE...SO LITTLE IF ANY CHANGE WAS NECESSARY THERE. EXPECT
MODERATE TO FRESH NORTHWEST BREEZES SETTLING INTO A WESTERLY
DIRECTION BY THE WEEKEND.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT BOTH THE KEY
WEST AND MARATHON ISLAND TERMINALS. NORTHWEST TO NORTH WINDS WILL
REMAIN AT 10 KNOTS OR LESS. SHOWERS ARE NOT OUT OF THE QUESTION BUT
WILL HAVE TO AMEND TAF AS NEEDED DUE TO VAGUENESS IN TIMING.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD ADVISORY FLZ076>078.

GM...NONE.

&&

PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......VICKERY

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 30, 6:00 AM EDT, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT WED SEP 30 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-011000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
600 AM EDT WED SEP 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

...COASTAL FLOOD ADVISORY IN EFFECT FOR ALL THE FLORIDA KEYS LOW LYING
   AREAS TODAY...

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE
LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COASTAL FLOODING IS LIKELY IN LOW LYING AREAS THROUGHOUT THE KEYS
ISLAND CHAIN THURSDAY AND FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE THE FLORIDA KEYS AND ADJACENT COASTAL
WATERS THURSDAY THROUGH FRIDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE
LIGHTNING AND STRONG GUSTY WINDS. THEREAFTER...NO HAZARDOUS WEATHER IS
ANTICIPATED ALONG THE ISLAND CHAIN AND THE ADJACENT WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.